MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-375-30
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline was stuck.After placing the marksman in the distal middle cerebral artery, the pipeline could not pass through the marksman normally.During the process, it could only be withdrawn as a whole and it was found the stent and catheter were stuck.The marksman was deformed.After re-selecting a new marksman, it appeared the pipeline could not pass through the marksman normally.During this process, the product was removed and was found the stent and catheter were stuck and the marksman was again deformed.After replacing the catheter and pipeline, the product was successfully delivered to the target location and deployed smoothly.The resistance was in the distal end.There were no patient symptoms or complications associated with the event.The angiographic result post procedure showed aneurysm blood flow retention.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 22mm and a 9mm neck diameter.It was noted the patient's vessel tortuosity was severe.A dapt (dual antiplatelet treatment) was administered for seven days.Ancillary devices include: a cook 6f 70cm sheath, a 5f115 navien guide catheter, and a synchro2 guidewire.
 
Additional Manufacturer Narrative
The event is reported at this time based on analysis results which indicate a reportable events.Device evaluated by mfr product analysis: equipment used: vis ((b)(4)), 203cm ruler ((b)(4)) as found condition: the pipeline flex embolization device and marksman catheter were returned for analysis within a shipping box and within a plastic bio-pouch.Visual inspection/damage location details: the pipeline flex pusher was found separated into two segments at ~107.0cm from the proximal end at the hypotube to proximal wire joint.The pipeline flex pusher distal segment was found extending out from within the marksman catheter hub for ~7.7cm.The pipeline flex embolization device could not be removed from within the marksman catheter as it was found stuck.The marksman catheter was dissected (cut) to remove the pipeline flex embolization device.No bends or kinks were found with the pipeline flex pusher.No elongation or stretching was found with the pusher.The pusher resheathing pad was found in good condition.The pusher sleeves were found in good condition.The pusher tip coil was found detached/loose from the distal core wire.The pipeline flex braid proximal end was found damaged.The braid distal end was found in good condition.Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿resistance/stuck during delivery¿ and ¿catheter kink/damage¿ reports were confirmed.Damage to the pipeline flex braid (fraying) and marksman catheter (accordioning) can occur if the devices are advanced against resistance.Resistance can occur during tracking, deployment and re-sheathing of the device in distal and tortuous anatomies.It is likely the patient¿s ¿severe¿ vessel tortuosity contributed to the event.Regarding the pusher separation, separation can occur due to certain use conditions such as excessive force or patient vessel tortuosity.It is also likely the patient¿s ¿severe¿ vessel tortuosity contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15079171
Report Number2029214-2022-01211
Device Sequence Number3953765
Product Code OUT
UDI-Device Identifier00847536015722
UDI-Public00847536015722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberPED-375-30
Device Catalogue NumberPED-375-30
Device Lot NumberB165974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale